# SDR CA970715031

- Difficulty date: July 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 311260201
- Condition: Fractured
- Location: Lp Turbine
- Part time: 16,057 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE DID NOT MEET POWER ASSURANCE LIMITS SO IT WAS SENT TO R&O. DISASSY FOUND- ENGINE HAD SUSTAINED 2 (2) LP TURBINE BLADE FRACTURES WITH- LOSS OF- OUTER 40 PCT OF BOTH AIRFOILS.THIS RESULTED IN SECONDARY DAMAGE TO- NEIGHRING & DOWNSTREAM COMPONENTS.- PRIME CAUSE FOR- LP BLADE AIRFOIL FAILURES WAS PROBABLY DAMAGE TO- BLADE MATERIAL MICROSTRUCTURE: TYPICALLY THIS COULD OCCUR IN AN OVERTEMP EVENT. HOWEVER,- OPERATOR RPTS THAT HIS EXCEEDANCE MONITORING EQUIP SHOW NO SUCH EXCEEDANCE EITHER IN STEADY RUNNING OR IN A STARTING TRANSIENT.- R&O SHOP HAS NO EVIDENCE OF- ENGINE PRIOR TO- LAST HSI OR WHETHER-RE WAS EVIDENCE OF HOT STREAKING AT THAT TIME.
